Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anabolic Steroids
Mar 10, 2006

I am HIV+ and am interested in taking steroids - how can I do this safely and legally? I have lipodystrophy from my meds and want to build up my body/muscles - please help me with this decision... Thanks, Elias Luna

Response from Dr. Henry

Use of anabolic steroids in patients who are stable with their HIV disease has not been shown to clearly and safely improve health. In some patients with low testosterone levels or who have been losing lean body mass anabolic steroids may be more clearly indicated. Anabolic steroids can improve quality of life for some patients and increase muscle mass (best results if combined with exercise and diet as well). There are long term concerns about the safety from such potential problems as liver, heart disease, prostate cancer, etc. Your HIV specialist is the best person to evaluate and discuss with you the cost/benefits of uses of anabolic steroids for you. KH



Previous
Reoccuring fat after liposuction
Next
i just found out that i have hcv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement